Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An Archimedian property for groups with polynomial growth


Authors: S. Ganesan and J. W. Jenkins
Journal: Proc. Amer. Math. Soc. 88 (1983), 550-554
MSC: Primary 22D05; Secondary 20F16, 20M10
DOI: https://doi.org/10.1090/S0002-9939-1983-0699432-6
MathSciNet review: 699432
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of Archimedian group is introduced. It is shown that if $ G$ is either a finitely generated, solvable group or a connected, locally compact group, then $ G$ is Archimedian if it has polynomial growth. A partial converse is also proven.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D05, 20F16, 20M10

Retrieve articles in all journals with MSC: 22D05, 20F16, 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0699432-6
Keywords: Polynomial growth, generating subsemigroup, Archimedian group
Article copyright: © Copyright 1983 American Mathematical Society